Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Pittsburgh, PA

June 21, 2007Indiana County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2007, 2:52 PM EDT for Indiana County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2007, 2:52 PM EDT (18:52 UTC)
Expired
Jun 21, 2007, 3:45 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Indiana County, PA

The radar

The State College radar (KCCX), 96 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:33 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 21, 2:33 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT THU JUN 21 2007

.SYNOPSIS...
WEAK COLD FRONT, NOW MOVING THROUGH THE UPPER OHIO VALLEY, WILL
CAUSE SCATTERED THUNDERSTORMS THROUGH EVENING. MIDWEST HIGH
PRESSURE WILL THEN RETURN DRY CONDITIONS AND INITIALLY PLEASANT
TEMPERATURES LATE WEEK. HOWEVER, NEXT WEEK WILL TURN WARMER.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT RADAR DATA IS CONFIRMING SPC CONCERNS ABOUT THUNDERSTORMS
DEVELOPING ACROSS THE UPPER OHIO VALLEY IN CONJUNCTION WITH
PASSAGE OF UPPER-LEVEL SHORT-WAVET TROUGH THROUGH THE GREAT LAKES. SOME
WILL HAVE GUSTY WIND AND HAIL THROUGH EVENING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
RECENT GFS AND NAM MODEL RUNS, INCLUDING ENSEMBLES, SHOW MIDWEST
HIGH PRESSURE RETURNING DRY CONDITIONS TO THE UPPER OHIO VALLEY.
CONCUR WITH GFS AND NAM MOS VALUES THAT TEMPERATURES WILL BE
SLIGHTLY COOLER THAN NORMAL THIS PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
GFS ENSEMBLE MODEL RUNS SHOW UPPER LEVEL JET STREAM PATTERN
SHIFTING NORTHWARD INTO CANADA, WHILE MAINTAINING A RIDGE OVER THE
PLAINS STATES. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS, WHILE
CAUSING TEMPERATURES TO CLIMB TO ABOVE NORMAL VALUES, AS INDICATED
BY GFS MOS AND HPC GUIDANCE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT BANDS OF THUNDERSTORMS TO GENERATE BRIEF MVFR FLIGHT
CONDITIONS INTO EARLY EVENING WITH ISOLATED SURFACE WINDS TO OVER
40 KTS. HAIL CAN ALSO OCCUR, BUT SHOULD BE LIMITED IN SIZE TO AN
INCH OR LESS.

AFTER TONIGHT, VFR FLIGHT CONDITIONS ARE EXPECTED INTO THE
WEEKEND AS LATE NIGHT FOG AND LATE DAY SHOWER POTENTIAL VERY LOW
INTO TUESDAY. WINDS WILL ALSO GENERALLY BE LESS THAN 12 KNOTS THIS
PERIOD.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 21, 4:46 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 AM EDT THU JUN 21 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-220900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
446 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 1:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT THU JUN 21 2007

OHZ041-PAZ007>009-013>016-020>023-030-211845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA
OH-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO
PA-WESTMORELAND PA-
141 PM EDT THU JUN 21 2007

...THUNDERSTORMS...

THUNDERSTORMS MOVING ACROSS THE FOLLOWING COUNTIES BETWEEN 145 PM
AND 230 PM...COLUMBIANA...ARMSTRONG...ALLEGHENY...WESTMORELAND...
BEAVER...INDIANA...BUTLER...JEFFERSON...VENANGO...FOREST...
CLARION...MERCER AND LAWRENCE...

AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED THUNDERSTORMS ACROSS LAWRENCE...MERCER...BUTLER
AND VENANGO COUNTIES. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT
40 MPH.

BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH, SMALL HAIL, BRIEF HEAVY
DOWNPOURS AND DANGEROUS LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 21, 2:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
203 PM EDT THU JUN 21 2007

OHZ041-PAZ014-020>023-029>032-WVZ001-211900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-FAYETTE
PA-GREENE PA-HANCOCK WV-INDIANA PA-WASHINGTON PA-WESTMORELAND PA-
203 PM EDT THU JUN 21 2007

...THUNDERSTORMS CONTINUING TO MOVE ACROSS PARTS OF THE REGION THIS
AFTERNOON...

THUNDERSTORMS WILL BE MOVING INTO BEAVER...ALLEGHENY...WASHINGTON...
AND WESTMORELAND COUNTIES BETWEEN 205 PM AND 300 PM. LOOK FOR SMALL
HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:22 PM EDTSevere Thunderstorm WarningPBZBeaver23 min
Jun 21, 2:44 PM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland61 min
Jun 21, 2:46 PM EDTSevere Thunderstorm WarningPBZButler59 min
Jun 21, 2:48 PM EDTSevere Thunderstorm WarningPBZBeaver27 min
Jun 21, 2:58 PM EDTSevere Thunderstorm WarningPBZAllegheny62 min
Jun 21, 3:16 PM EDTSevere Thunderstorm WarningPBZBeaver74 min
Jun 21, 3:42 PM EDTSevere Thunderstorm WarningPBZWestmoreland63 min
Jun 21, 3:50 PM EDTSevere Thunderstorm WarningPBZButler55 min
Jun 21, 4:01 PM EDTSevere Thunderstorm WarningPBZAllegheny59 min
Jun 21, 4:13 PM EDTSevere Thunderstorm WarningPBZWashington62 min
Jun 21, 4:17 PM EDTSevere Thunderstorm WarningPBZArmstrong58 min
Jun 21, 4:27 PM EDTSevere Thunderstorm WarningPBZBeaver63 min
Jun 21, 4:48 PM EDTSevere Thunderstorm WarningPBZButler42 min
Jun 21, 5:00 PM EDTSevere Thunderstorm WarningPBZAllegheny30 min
Jun 21, 5:13 PM EDTSevere Thunderstorm WarningPBZWestmoreland32 min
Jun 21, 5:21 PM EDTSevere Thunderstorm WarningPBZFayette24 min
Jun 21, 5:24 PM EDTSevere Thunderstorm WarningPBZWashington51 min
Jun 21, 2:59 PM EDTSevere Thunderstorm WarningPBZColumbiana61 min
Jun 21, 4:00 PM EDTSevere Thunderstorm WarningPBZColumbiana45 min
Jun 21, 4:37 PM EDTSevere Thunderstorm WarningPBZTuscarawas38 min
Jun 21, 4:51 PM EDTSevere Thunderstorm WarningPBZHarrison39 min
Jun 21, 4:59 PM EDTSevere Thunderstorm WarningPBZJefferson46 min
Jun 21, 3:44 PM EDTSevere Thunderstorm WarningPBZHancock31 min
Jun 21, 7:26 PM EDTSevere Thunderstorm WarningPBZTucker34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.